Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 17, 2007, 6:43 PM MDT for Iron County, Utah. It took effect at Aug 17, 2007, 6:51 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 6:43 PM MDT (00:43 UTC)
- In effect from
- Aug 17, 2007, 6:51 PM MDT
- Expired
- Aug 17, 2007, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Iron County, UT
The radar
The Cedar City radar (KICX), 48 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 180051
FFWSLC
UTC021-180345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
643 PM MDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL IRON COUNTY IN UTAH...
* UNTIL 945 PM MDT
* AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM ALONG STATE ROUTE 143 IN PAROWAN
CANYON...IN ADDITION TO RED CANYON... WHICH LEADS INTO THE TOWN OF
PARAGONAH. BOTH OF THESE AREAS ARE LOCATED IN IRON COUNTY.
* A SPOTTER REPORTED RAINFALL AMOUNTS OF 1.25 INCHES OF
PRECIPITATION IN ONE HOUR. THE AREAS CONTINUE TO RECEIVE
PRECIPITATION...HOWEVER...THE HEAVIEST RAINFALL HAS DIMINISHED.
IF YOU ARE TRAVELING ALONG STATE ROUTE 143 AND RED CANYON IN IRON
COUNTY THIS EVENING...PLEASE USE EXTREME CAUTION. WATERWAYS IN
THESE CANYONS ARE EXPECTED TO RUN AT HIGHER LEVELS INTO THE
NIGHTTIME HOURS.
LAT...LON 3764 11287 3765 11282 3785 11266 3793 11276
3783 11285
$$
MCINERNEY1 follow-up statement
000
WGUS75 KSLC 180156
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
742 PM MDT FRI AUG 17 2007
UTC021-180345-
IRON UT-
742 PM MDT FRI AUG 17 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR EAST
CENTRAL IRON COUNTY...
AT 736 PM MDT...STATE ROUTE 143...LOCATED IN PAROWAN CANYON IN IRON
COUNTY REMAINS CLOSED DUE TO FLASH FLOODING THIS EVENING. THIS ROAD
CONNECTS THE BRIAN HEAD RESORT TO THE TOWN OF PAROWAN. ADDITIONALLY
...RED CANYON WHICH ENTERS THE TOWN OF PARAGONAH FROM THE MOUNTAINS
TO THE EAST OF TOWN HAS ALSO EXPERIENCED FLOOD DAMAGE.
ALTHOUGH RAINFALL HAS SLOWED SIGNIFICANTLY IN THESE CANYON
AREAS...IT WILL REQUIRE ADDITIONAL TIME FOR THE FLOOD WATERS TO
RECEDE IN THESE AREAS. AS SUCH...THE FLASH FLOOD WARNING WILL
CONTINUE UNTIL 945 PM.
IF YOU ANTICIPATE TRAVELING THROUGH THESE AREAS TONIGHT...PLEASE USE
EXTREME CAUTION FOR FLOOD DEBRIS TO REMAIN ON THE CANYON ROADWAYS
AND IN THE TOWN OF PAROWAN
LAT...LON 3764 11287 3765 11282 3785 11266 3793 11276
3783 11285
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:49 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 17, 3:49 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 PM MDT FRI AUG 17 2007 .SYNOPSIS...AN UPPER TROUGH ALONG THE WEST COAST WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER AND A DRYING TREND STARTING ON SUNDAY. && .DISCUSSION...THE SHORT WAVE TROF OVER NRN UT THIS MORNING HAS MOVED OUT OF THE AREA. THE NEXT DEFINABLE SHORT WAVE FEATURE IS OVER CENTRAL AZ AND WILL LIFT INTO SRN UT OVERNIGHT AND SAT MORNING BEFORE SHEARING OFF TO THE EAST. IN BETWEEN...DECENT AIRMASS INSTABILITY... FAIRLY DEEP MOISTURE AND A LITTLE BETTER SPEED SHEAR THAN YESTERDAY HAVE ALLOWED CONVECTION TO BECOME QUITE ACTIVE WITH ISOLATED STRONG CELLS. THERE ARE LIKELY SMALL VORT FEATURES IN THE INCREASING SWLY FLOW ALOFT THAT ARE LOCALLY ENHANCING CONVECTION OVER NRN UT AND NERN NV. SO THESE ELEMENTS SHOULD KEEP CONVECTIVE ACTIVITY GOING WELL INTO THE NIGHT OVER MUCH OF THE FORECAST AREA WITH SOME DECREASE IN COVERAGE WITH THE LOSS OF DAYTIME HEATING. THE PAC TROF BEGINS TO MOVE ASHORE TOMORROW AND THE FLOW ALOFT INCREASES EVEN FURTHER BUT DRIER MORE STABLE AIR BEHIND THE AZ WAVE WILL BE SPREADING INTO SWRN UT IN THE AFTERNOON SUPPRESSING CONVECTION THERE. THE AZ WAVE WILL BE LIFTING THRU NRN UT IN THE AFTN AND COULD SET OFF SOME STRONG STORMS AGAIN AS SPEED SHEAR WILL BE EVEN GREATER. DRYING FOLLOWS THIS WAVE SUN WITH ONLY MINIMAL RESIDUAL MOISTURE SETTING OFF ISOLATED CONVECTION OVER THE MTNS AND EAST BUT THE INITIAL SHORT WAVE ASSOCIATED WITH THE PAC TROF WILL BE MOVING INTO NRN UT LATE IN THE DAY WITH GOOD COOLING ALOFT DESTABILIZING THE AIRMASS. THIS COULD SET OFF ISOLATED HIGH BASED STORMS AS IT MOVES THRU SUN NIGHT THEN A DRY AND VERY STABLE AIRMASS IS FORECAST TO COVER THE AREA MON. TEMPS COOL ONLY MARGINALLY OVER THE NORTH MON THEN HEAT BACK UP AGAIN TUE THRU THE REST OF THE WEEK. WE STAY DRY ALTHO SOME HIGH BASED MTN CONVECTION COULD RETURN WED AND THU. && .AVIATION...GUSTY SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AT THE KSLC TERMINAL THROUGH 22-23Z THIS EVENING...WITH A 30 PERCENT CHANCE THERE WILL BE NO NORTHWESTERLY WIND SHIFT AT ALL. THERE IS A 40 PERCENT CHANCE THUNDERSTORM OUTFLOW WILL CAUSE GUSTY VARIABLE WINDS AT THE TERMINAL THROUGH 03Z TONIGHT. && .FIRE WEATHER...HIGH PRESSURE OVER COLORADO WILL CONTINUE TO SHIFT SLOWLY EAST OVER THE NEXT COUPLE OF DAYS IN RESPONSE TO AN UPPER TROUGH MOVING TOWARD THE PACIFIC NORTHWEST COAST. AS THE TROUGH DRIFTS EAST AN INCREASE IN THE SOUTHERLY FLOW ALOFT WILL CONTINUE THROUGH SUNDAY. WINDS WILL CONTINUE TO INCREASE INTO SUNDAY AS THE AIRMASS SLOWLY BEGINS TO DRY FROM THE WEST. RELATIVE HUMIDITIES WILL BE HIGH THROUGH SATURDAY THEN BEGIN TO LOWER FROM THE WEST INTO SUNDAY. RED FLAG WARNING CONDITIONS NOT AN ISSUE AT THIS TIME. SCATTERED AFTERNOON AND EVENING CONVECTION WILL DEVELOP THROUGH SATURDAY...WITH LOCALLY HEAVY RAINFALL A THREAT WITH ANY THUNDERSTORMS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/C.SMITH/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 17, 6:00 AM MDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI AUG 17 2007 UTZ001>016-019>021-517-518-WYZ021-181200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 600 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED TODAY. WITH A VERY MOIST AIRMASS IN PLACE...A FEW OF THE STORMS THIS AFTERNOON WILL PRODUCE HEAVY RAINFALL...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION ON SATURDAY WITH STRONG STORMS AND HEAVY RAINFALL AGAIN POSSIBLE. THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS SOUTHEAST SECTIONS ON SUNDAY...THEN DRY WEATHER SHOULD PREVAIL THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 17, 4:23 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 PM MDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST SYRACUSE 41.10N 112.06W
08/17/2007 M63 MPH DAVIS UT MESONET
&&
CVGThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:03 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 42 min |
| Aug 17, 6:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
| Aug 18, 2:46 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Aug 18, 2:52 PM MDT | Fire Weather Watch | SLC | 13 hr | |
| Aug 18, 3:27 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 48 min |
| Aug 18, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Aug 18, 4:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 64 min |
| Aug 18, 5:13 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.